Carbamazepine Neurotoxic Reaction After Administration of Diltiazem

Eran Maoz, Ehud Grossman, Michael Thaler, Talma Rosenthal

Research output: Contribution to journalArticlepeer-review

Abstract

A patient with epilepsy controlled by carbamazepine developed a carbamazepine neurotoxic reaction after being given an increased dosage of diltiazem hydrochloride as adjunctive therapy. Abrupt withdrawal of diltiazem reduced the circulating carbamazepine concentration and resulted in an epileptic attack. Awareness of the interaction between diltiazem and carbamazepine and careful monitoring of carbamazepine blood levels is recommended to prevent the dangerous neurotoxic effect associated with this combination.

Original languageEnglish
Pages (from-to)2503-2504
Number of pages2
JournalArchives of Internal Medicine
Volume152
Issue number12
DOIs
StatePublished - Dec 1992

Fingerprint

Dive into the research topics of 'Carbamazepine Neurotoxic Reaction After Administration of Diltiazem'. Together they form a unique fingerprint.

Cite this